Bisoprolol Side Effects

Having been prescribed Bisoprolol 1.25mg an number of years ago to help control my blood pressure (before I was aware of any AF episodes) this was increased to 2.5mg. When the AF started and the frequency of episodes increased the Bisoprolol was also upped to 5mg. Over the last six months or so I've felt absolutely terrible, breathless, weak, aches and pains, swollen calves and ankles and ever increasing palpitations and erratic blood pressure. Having read various comment on this forum, I have stopped taking Bisoprolol routinely and only intend to take it as a Pill in Pocket. Where it's early days yet, after a week of not taking the drug I feel so much better and the almost continuous palpitations have (touch wood) all but disappeared.

I wonder if there are others who have thoughts and similar experiences with this drug.

2 Replies

  • Weakness yes, tiredness yes, worn out on exertion yes. Blood pressure dropped initially on the higher doses until I adjusted to it, I could no longer take my pills and run I had to sit for 15 minutes before I did anything else.

    I've had various doses of Bisoprolol but found the 5mg the hardest to cope with.

  • Hi Cybill,Sometimes I wonder if the side effects of the medication are worse than the problem itself,I came off Bisoprolol after my ablation and touch wood I feel better for it,still get a little breathless but not as bad.

You may also like...